Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 130, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 27, 2004, 7:32 PM CDT for Burleigh County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2004, 7:32 PM CDT (00:32 UTC)
- Expired
- Jul 27, 2004, 8:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Burleigh County, ND
The radar
The Bismarck radar (KBIS), 42 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.5 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 280032 SVRBIS NDC015-280130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 731 PM CDT TUE JUL 27 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 830 PM CDT * AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF REGAN...OR ABOUT 21 MILES NORTHEAST OF BISMARCK...MOVING NORTH AT 25 MPH. ANOTHER SEVERE STORM WAS 10 MILES SOUTHWEST OF WING...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... REGAN AROUND 740 PM CDT WING AROUND 745 PM CDT ARENA AROUND 750 PM CDT HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 4705 10074 4686 10022 4729 10013 4731 10072 $$ VINING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:50 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 27, 2:50 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT TUE JUL 27 2004 .SHORT TERM... A COLD FRONT OVER CENTRAL NORTH NORTH DAKOTA HAS SLOWED CONSIDERABLY THIS AFTERNOON. A FEW THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT...AND SOME SEVERE STORMS ARE POSSIBLE IN THE INCREASING SHEAR AHEAD OF THE FRONT. THE ETA AND GFS INCREASE THE SPEED OF THE FRONT THIS EVENING...AND THE FRONT SHOULD BE OUT OF THE FORECAST REGION EARLY WEDNESDAY MORNING. A COLD UPPER TROUGH WILL CAUSE A CHANCE OF SHOWERS BEHIND THE FRONT TONIGHT AND WEDNESDAY. THEN A NORTHWEST UPPER FLOW WILL CAUSE DRY WEATHER WITH BELOW NORMAL THURSDAY AND FRIDAY. .LONG TERM... SATURDAY THROUGH TUESDAY...ZONAL FLOW H500 PATTERN WITH WEAK RIDGING OVER THE WESTERN US BY SUNDAY...MOVING INTO THE PLAINS BY MONDAY. A SURFACE LOW ON THE LEESIDE OF THE ROCKIES DEVELOPED BY THE GFS MOVES TO EASTERN MONTANA/WYOMING ON MONDAY AND INTO THE WESTERN DAKOTAS BY TUESDAY MORNING. WOULD EXPECT A MID LEVEL CAP WITH THIS FEATURE AND GFS HINTS AT THIS WITH A THERMAL RIDGE. CAPS USUALLY BREAK DOWN IN THE EVENING...BUT SEE NO STRONG VORT ENERGY OR REAL SHORTWAVE IN THE H500 FLOW. SO HAVE KEPT ANY PRECIP MENTION OUT FOR NOW FOR MONDAY NIGHT/TUESDAY. SHOULD NEXT FEW MODEL RUNS SHOW A STRONGER FEATURE TO SET OFF THUNDER...MAY ADD PRECIP FOR MONDAY NIGHT IN LATER FORECASTS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && VINING/LM
Hazardous weather outlook, Jul 27, 4:20 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 420 AM CDT TUE JUL 27 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280919- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 420 AM CDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 27, 6:35 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT TUE JUL 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL MANDAN 46.83N 100.89W
07/27/2004 0.75 INCH MORTON ND PUBLIC
0626 PM HAIL 1 W MANDAN 46.83N 100.91W
07/27/2004 0.75 INCH MORTON ND LAW ENFORCEMENT
0626 PM HAIL 1 N MANDAN 46.84N 100.89W
07/27/2004 1.00 INCH MORTON ND TRAINED SPOTTER
&&Local storm report, Jul 27, 7:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT TUE JUL 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 SE BISMARCK 46.76N 100.71W
07/27/2004 0.75 INCH BURLEIGH ND NWS EMPLOYEE
&&Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.